Alert archive / Maine / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 26, 2005, 4:04 PM EDT for York County, Maine. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 26, 2005, 6:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County York County, ME
The radar
The Portland,ME radar (KGYX), 83 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 262008 FFWGYX MEC031-262200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 404 PM EDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL YORK COUNTY IN SOUTHWEST MAINE * UNTIL 600 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 3 TO 4 INCHES IN THE BERWICK/SOMERSWORTH AREA OF YORK COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. FLOODING OF URBAN AREAS AND SMALL STREAMS WILL BE LIKELY AS WELL AS WASH OUTS OF LOCAL AREA ROADS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4327 7089 4323 7080 4328 7074 4331 7087 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:57 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 26, 2:57 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 257 PM EDT SUN JUN 26 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... PRIMARY FOCUS OF THE SHORT TERM WILL BE THUNDERSTORMS TONIGHT. SURFACE BOUNDARY HAS SET UP ACROSS CWA FROM SOUTHWESTERN NEW HAMPSHIRE TO DOWNEAST MAINE. STORMS FIRING ALONG THIS BOUNDARY HAVE BEEN SLOW MOVING AND FLASH FLOOD WARNING HAS VERIFIED. EXPECT STORMS TO CONTINUE TO DEVELOP INTO THE EVENING HOURS BEFORE AVAILABLE INSOLATION HELPS THEM FALL APART. NEXT PROBLEM IN THE SHORT TERM WILL BE LOCATION AND AMOUNT OF STRATUS AND FOG DEVELOPING OVERNIGHT. STRATUS OFF THE SOUTHWEST COAST OF NOVA SCOTIA HAS BEEN PICKED UP WELL BY THE ETA. THE ETA DEVELOPS THE STRATUS SOUTHWEST ALONG THE COAST OF MAINE OVERNIGHT AND BRINGS THE LOW CLOUDS INLAND ABOUT 20 MILES. EXPECT PATCHY FOG TO DEVELOP ALONG WITH THE LOW CLOUDS. HAVE FOLLOWED THE ETA SOLUTION FOR LOW CLOUDS AND FOG. EXPECT CONDITIONS TO IMPROVE FAIRLY QUICKLY ALONG THE COAST ON MONDAY...WITH TEMPERATURES RECOVERING TO NEAR 80 ALONG THE COAST... AND INTO THE LOWER TO MID 80S INLAND. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... WITH THE LOW LEVEL FLOW FROM THE SOUTH AND STRATUS STILL EXPECTED TO BE IN THE GULF OF MAINE...ONCE AGAIN EXPECT THE LOW CLOUDS AND FOG TO COME INTO THE COASTAL ZONES. ALSO EXPECT THE NEXT SET OF ZONES INLAND TO BE AFFECTED AS WELL. BASED ON THIS...LEANED TOWARD THE COOLER GFS MOS NUMBERS FOR LOWS. THE STRATUS SHOULD ONCE AGAIN LIFT AS THE LATE JUNE SUNSHINE SCOURS THE MIXED LAYER. WITH NO SIGNIFICANT BOUNDARIES EXPECTED...THE CONVECTION SHOULD BE MORE SCATTERED AND DIURNAL IN NATURE. AS 850 MB TEMPERATURES ONCE AGAIN REACH 17 C...THE HIGHER GFS MOS NUMBERS LOOK GOOD FOR HIGHS. THIS PATTERN WILL CONTINUE INTO WEDNESDAY AS WELL. THE NEXT FRONTAL PASSAGE FRIDAY APPEARS TO HAVE BETTER SUPPORT IN THE MID LEVELS. MAY BE A ROUND OF STRONG THUNDERSTORMS FRIDAY INTO FRIDAY EVENING WITH THE FRONTAL PASSAGE. THE FORECAST AREA WILL COME UNDER A MORE ZONAL FLOW BY NEXT WEEKEND...WITH COOLER TEMPERATURES AND DRY CONDITIONS. && .AVIATION... VFR CONDITIONS WILL GIVE WAY TO IFR CONDITIONS OVERNIGHT AS LOW CEILINGS AND FOG MOVE INLAND. LOCATIONS MORE THAN 20 MILES INLAND WILL NOT DROP AS LOW AS THE COASTAL LOCATIONS. && .MARINE... EXPECT FOG AND STRATUS TO SET UP OFFSHORE DURING THE NIGHT. THIS WILL REDUCE VISIBILITY TO BETWEEN 1 AND 2 MILES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 26, 3:15 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT SUN JUN 26 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-271100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 315 AM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF MAINE AND NEW HAMPSHIRE THIS AFTERNOON INTO THIS EVENING. MAIN THREAT WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 26, 12:14 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1214 PM EDT SUN JUN 26 2005 NHZ004-006-261813- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 1214 PM EDT SUN JUN 26 2005 A SLOW MOVING THUNDERSTORM LOCATED OVER CENTRAL CARROLL COUNTY IN NEW HAMPSHIRE WILL AFFECT THE COMMUNITIES OF CONWAY AND MADISON THROUGH 100 PM. THIS STORM IS MOVING TOWARD THE SOUTHEAST AT 10 MPH AND IS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN AND SMALL HAIL. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING AND SHARP RISES IN AREA CREEKS AND STREAMS.
Special weather statement, Jun 26, 1:14 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 114 PM EDT SUN JUN 26 2005 MEZ012-018>020-261913- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-INTERIOR YORK ME- SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...ALFRED...AUBURN...BETHEL...BRIDGTON... FRYEBURG...LEWISTON...MECHANIC FALLS...NAPLES...NORTH WINDHAM... RUMFORD...SANFORD...SOUTH PARIS AND TURNER 114 PM EDT SUN JUN 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH 330 PM... A DEVELOPING CLUSTER OF THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH MID AFTERNOON. AS THE STRONGEST STORMS AFFECT FRYEBURG... BROWNFIELD...HIRAM AND WEST BALDWIN THROUGH 145 PM...EXPECT WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN IN LESS THAN AN HOUR IS POSSIBLE WITH STRONGER STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON IN SOUTHWEST MAINE...BE ON THE ALERT FOR THREATENING WEATHER...AND SEEK SAFE SHELTER WHEN STORMS APPROACH. HAYES
Special weather statement, Jun 26, 3:22 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 322 PM EDT SUN JUN 26 2005 MEZ018-023-262021- COASTAL YORK ME-INTERIOR YORK ME- INCLUDING THE CITIES OF...ALFRED...BIDDEFORD...KITTERY AND SANFORD 322 PM EDT SUN JUN 26 2005 THUNDERSTORMS OVER SOUTHERN YORK COUNTY WILL PRODUCE VERY HEAVY RAIN AS THEY PUSH OFF TO THE SOUTHEAST AT 15 TO 25 MILES AN HOUR THROUGH THROUGH 430 PM. IN ADDITION THESE STORMS MAY PRODUCE WIND GUSTS OF 45 MILES AN HOUR AND SMALL HAIL. FREQUENT LIGHTNING WILL ALSO BE A HAZARD BEFORE THESE STORMS GRADUALLY MOVE OFFSHORE BY EARLY EVENING.
Local storm report, Jun 26, 3:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
332 PM EDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLOOD OSSIPEE 43.69N 71.12W
06/26/2005 CARROLL NH EMERGENCY MNGR
MAPLE GROVE ROAD IN OSSIPEE WASHED OUT
&&
HAYESSpecial weather statement, Jun 26, 4:02 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 402 PM EDT SUN JUN 26 2005 NHZ010-262201- STRAFFORD NH- INCLUDING THE CITIES OF...DOVER...DURHAM AND ROCHESTER 402 PM EDT SUN JUN 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT STRAFFORD COUNTY THROUGH 600 PM... A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST STRAFFORD COUNTY LATE THIS AFTERNOON. IN PLACES LIKE SOMERSWORTH...DOVER AND MADBURY...WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. IN ADDITION...UP TO 2 INCHES OF RAIN MAY FALL WITH THE STRONGEST STORMS. THIS MUCH RAIN WILL RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 28 min |
| Jun 26, 1:47 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jun 26, 2:31 PM EDT | Severe Thunderstorm Warning | GYX | York | 44 min |
| Jun 26, 4:13 PM EDT | Special Marine Warning | GYX | 62 min |
Nearby
Flash Flood Warnings in Maine, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.